# SDR CA050125015

- Difficulty date: July 16, 2004
- Submitted: March 3, 2005
- Operation: General aviation
- Make and model: Cessna T210N
- Aircraft time: 4,529 hours
- Engine: Cont TSIO520R
- Propeller: Mcauly D3A34C402
- System (JASC): 8520 · Reciprocating Engine Power Section
- Part: Piston
- Condition: Disintegrated
- Location: Engine
- Stage of operation: AP
- How discovered: O
- Nature of condition: E
- Precautionary procedure: A

## Discrepancy

(CAN) ENGINE HAD 450 HOURS SINCE TOTAL O/H, WAS PERFORMING NORMAL. CYL LEAK TEST WERE MIN. 60/80 AND OIL CONSUMPTION WAS 1 LT-13 HRS.  AC WAS IN BASE LEG WITH POWER REDUCED GRADUALLY BACK TO 20 IN., PROP NEAR FINE,  MIXTURE NEAR RICH.  VIBRATION STARTED IN ENGINE, IT WAS LOOSING RPM AND POWER. TANKS WERE SWITCHED AND BOOST PUMP ACTIVATED BUT WITH NO RESULTS. GEAR WAS RETRACTED, MORE FLAP ADDED.  A CRASH INTO TREES CARRIED OUT ABOUT A MILE SHORT OF RUNWAY.  DISCOVERED THAT THERE WAS A HOLE IN THE CASE NEAR NR 5 CYL.  NTSB FINDINGS CONCLUDED THAT NR 5 PISTON DISINTEGRATED, OTHER 5 PISTONS HAD NORMAL WEAR FOR 450 HRS. NO INDICATION OF ANY PROBLEMS FROM VIBRATION START UNTIL STOPPED IN TREES IS 25 SECONDS.
